Thunderstorm Wind, Oakland
- When
- July 8, 1:35 PM EST
- Where
- Oakland County, 2.07 mi N of White Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.710, -83.550
A 6 inch diameter tree snapped in half.
An isolated severe storms developed near Davisburg and Marine City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
An isolated severe storms developed near Davisburg and Marine City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 8, 12:18 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 118 PM EDT MON JUL 8 2013 .AVIATION... //DISCUSSION... MAIN CONVECTIVE COMPLEX CONTINUES TO DISSIPATE AS IT MOVE ACROSS WESTERN MICHIGAN. REDEVELOPMENT OF SHOWERS AND CONVECTION IS CURRENTLY ONGOING AS THE SYSTEM MOVES EAST. HAVE CONTINUED TO KEEP THUNDER IN THE TAFS THROUGH THE EVENING BEFORE CONDITIONS QUIET DOWN LATER TONIGHT. MAIN THREATS WITH THUNDERSTORMS WILL BE WINDS AND HEAVY RAIN. LOW LEVEL MOISTURE WILL STICK AROUND OVERNIGHT AND THIS WILL LIKELY LEAD TO IFR FOG BY SUNRISE TUESDAY BEFORE MIXING OUT TUESDAY MORNING. FOR DTW... CONVECTION WILL BE THE MAIN AVIATION CONCERN THROUGH AT LEAST 00Z. LIGHT WINDS AND THINNING HIGH CLOUDS WILL LIKELY PERMIT IFR FOG BY SUNRISE TUESDAY. //DTW THRESHOLD THREATS... * MODERATE CONFIDENCE IN TIMING/COVERAGE OF THUNDERSTORM POTENTIAL THROUGH THE EVENING. * HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET WITH STORM ACTIVITY. && .PREV DISCUSSION...ISSUED 355 AM EDT MON JUL 8 2013 SHORT TERM... TODAY AND TONIGHT SURFACE AND MODEL ANALYSIS FIELDS INDICATE A WAVE OF LOW PRESSURE RIPPLING ALONG THE STALLED FRONT FROM NORTHERN WISCONSIN THROUGH THE STRAITS. DYNAMIC SUPPORT FOR VERTICAL MOTION FROM THIS WAVE, ALONG WITH ENHANCED LOW LEVEL MOISTURE TRANSPORT DOWNSTREAM, HAS SPAWNED CLUSTERS OF CONVECTION FROM NORTHERN WISCONSIN INTO LOWER MICHIGAN, AND EVEN AS FAR SOUTH AS NORTHERN ILLINOIS DURING THE EARLY MORNING. COVERAGE WILL BE GREATEST TO OUR NORTH ALONG THE STALLED FRONTAL BOUNDARY, BUT EXPECT ENHANCED LOW LEVEL THETA-E ADVECTION TO SUPPORT CONTINUED NOCTURNAL CONVECTIVE DEVELOPMENT TO THE SOUTH AND OVERHEAD DURING THE REST OF THE MORNING. AS USUAL, THERE IS NO SHORTAGE OF SCENARIOS FOR HOW CONVECTIVE TRENDS WILL THEN PLAY OUT DURING THE REST OF THE DAY INTO TONIGHT. JUDGING FROM THE EVOLUTION OF LARGER SCALE FEATURES IN MODEL DATA AND AVAILABLE HI-RES RUNS, SUSPECT THE MORNING ACTIVITY OVER LOWER MICHIGAN WILL RUN ITS COURSE AND WEAKEN OR MOVE OUT OF THE AREA BY AFTERNOON. THIS IS A COMMON PROCESS IN NOCTURNALLY FORCED CONVECTION WHICH WOULD THEN ALLOW RECOVERY OF BOUNDARY LAYER INSTABILITY OVER SOUTHERN LOWER MICHIGAN, IN TIME TO SUSTAIN THE NORTHERN ILLINOIS CONVECTIVE CLUSTER/MCS OR FOR NEW STORMS TO INITIATE OFF ITS REMNANTS. A MODIFIED NAM SOUNDING WITH A SURFACE PARCEL OF 83/70 YIELDS CAPE NEAR 2000 J/KG WITH 0-6 KM BULK SHEAR AROUND 30 KNOTS IN THE WIND PROFILE, BOTH GOOD ENOUGH TO SUSTAIN CONVECTION FROM UPSTREAM OR AID IN ORGANIZING NEW STORMS. FOR NOW, PLAN TO CALL FOR STORMS APPROACHING SEVERE LIMITS DURING THE MID AFTERNOON TO MID EVENING PERIOD WITH AN UPGRADE POSSIBLE AFTER ASSESSMENT OF MORNING CONVECTIVE TRENDS. EXPECT THINGS TO SETTLE DOWN AFTER MIDNIGHT TONIGHT WITH MOSTLY DRY CONDITIONS THROUGH THE OVERNIGHT. A NEW ROUND OF MCS DEVELOPMENT IS LIKELY OVER THE CENTRAL PLAINS/MIDWEST BUT EXPECT THIS WILL NOT REACH US BEFORE SUNRISE TUESDAY. LONG TERM... UPPER WAVE/SHORTWAVE TROUGH CURRENTLY MOVING THROUGH THE PACIFIC NORTHWEST WILL BE THE FOCUS FOR TUESDAY-WEDNESDAY TIME PERIOD...WITH DRIER/LESS HUMID AIR TO FOLLOW FOR THURSDAY. THERE WILL BE A RELEASE OF THE HEAT FURNACE OVER THE ROCKIES AHEAD OF THIS SYSTEM...BUT IT APPEARS THE WARMTH (850 MB TEMPS OF 20+ C) WILL BE SLIDING THROUGH IN THE INOPPORTUNE TIME OF TUESDAY NIGHT...AND 90 DEGREES FOR TUESDAY OR WEDNESDAY WILL BE DIFFICULT TO ACHIEVE DUE TO CLOUDS AND THE CONVECTIVE ACTIVITY EXPECTED. ROLLED WITH THE MAV GUIDANCE FOR TEMPS BOTH TUESDAY AND WEDNESDAY. HEIGHT FALLS WILL BE RAMPING UP OVER THE GREAT LAKES REGION LATE TUESDAY...CONTINUING INTO WEDNESDAY. THE CENTER OF THE MAX HEIGHT FALLS WILL BE MOVING THROUGH ONTARIO...AND WITH SUBSEQUENT JET AXIS STRUNG ACROSS OUR AREA...ALLOWING FOR AN INCREASING THREAT OF SEVERE WEATHER...AS 0-6KM SHEAR RAMPS UP TO 40+ KNOTS. WARM FRONT LIFTING NORTH THROUGH THE CWA ON TUESDAY...WITH STRONG LOW LEVEL JET (850 MB AT 50 KNOTS) ARRIVING TUESDAY NIGHT...AND THE CHANCE OF SEVERE WEATHER WILL CARRY THROUGH THE NIGHT. 0-1 KM WIND SHEAR/HELICITY WILL BE VERY HIGH AS WELL...AND WILL HAVE TO BE LEARY OF TORNADOES...BUT STILL BIG DIFFERENCE AMONGST THE MODELS IN TERMS OF INSTABILITY/MID LEVEL LAPSE RATES. POTENTIAL ORGANIZED MCS TUESDAY NIGHT WILL DICTATE THE SEVERE CHANCES ON WEDNESDAY...AS TIMING OF THE COLD FRONT VARIES A BIT (GFS FASTER...EURO SLOWER)...BUT 850-700 THETA-E RIDGE AXIS SHOULD BE SOUTH OF THE BORDER AROUND 18Z WEDNESDAY...EVEN WITH THE SLOWER EURO...SUGGESTING THE SEVERE THREAT WILL BE PREDOMINATELY SOUTH OF THE BORDER. A NORTHERN STREAM TROUGH AXIS DROPPING SOUTH FROM ONTARIO ON THURSDAY COULD TOUCH OFF ISOLATED SHOWER/THUNDERSTORM ACTIVITY...BUT LARGE SURFACE HIGH/ANTICYCLONIC FLOW BUILDING IN WILL TEND TO MITIGATE THE COVERAGE/THREAT...AS DAYTIME MIXING/INCREASING BOUNDARY LAYER LEADS TO DEW PTS FALLING INTO THE LOWER 50S. SHORTWAVE AT THE BASE OF THE TROUGH AXIS WILL TEND TO CLOSE OFF OVER THE EASTERN OHIO VALLEY/EASTERN GREAT LAKES...THEN RETROGRADE TO THE SOUTHWEST/WEST OVER THE WEEKEND...SIMILAR TO THIS PAST UPPER LEVEL LOW CENTER. AT THIS POINT...FAVORING THE 500 MB LOW TO BE FAR ENOUGH TO OUR SOUTH TO MAINTAIN DRY WEATHER...AND WILL THUS FAVOR WARMER HIGH TEMPERATURES UNDERNEATH THE RIDGE AXIS EXTENDING FROM THE CENTRAL PLAINS. HIGHS IN THE MID 80S TO AROUND 90 DEGREES DOES NOT SEEM LIKE MUCH OF A STRETCH WITH 1000-500 MB THICKNESSES RISING ABOVE 570 DAM...BUT WILL STILL NEED TO BE A BIT CAUTIOUS UNTIL THE EXACT POSITION OF THE DEVELOPING 500 MB LOW IS PINNED DOWN. MARINE... THE MAIN CONCERN FOR MARINE INTERESTS WILL BE THE ACTIVE THUNDERSTORM PATTERN EXPECTED TODAY INTO WEDNESDAY. OTHERWISE, WIND AND WAVE CONDITIONS WILL BE GENERALLY FAVORABLE THROUGH THE FIRST HALF OF THE WEEK. A COLD FRONT IS EXPECTED TO MOVE THROUGH LAKE HURON AND LOWER MICHIGAN WEDNESDAY USHERING IN A FRESH NORTHWEST WIND AND MODEST WAVE RESPONSE BEFORE HIGH PRESSURE SETTLES OVER THE REGION BY THURSDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SS SHORT TERM...BT LONG TERM....SF MARINE.......BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 926 AM EDT MON JUL 8 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-091330- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 926 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY THROUGH THIS EVENING. THE STRONGEST STORMS WILL APPROACH SEVERE LIMITS DURING THE MID AFTERNOON THROUGH MID EVENING. DAMAGING WIND GUSTS TO NEAR 60 MPH WILL BE THE PRIMARY HAZARD...ESPECIALLY SOUTH OF INTERSTATE 96. BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF HAIL NEAR 1 INCH. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. LOW PRESSURE AND A STALLED FRONT OVER THE NORTHERN GREAT LAKES...ALONG WITH WARM AND HUMID AIR OVER SOUTHEAST MICHIGAN... WILL FUEL THUNDERSTORMS THROUGHOUT THE DAY...BEGINNING WITH SCATTERED COVERAGE DURING THE MORNING...THEN BECOMING MORE NUMEROUS DURING THE AFTERNOON THROUGH MID EVENING. DAYTIME HEATING IS EXPECTED TO LEAD TO NEW STORM FORMATION OR SUPPORT ACTIVITY MOVING IN FROM THE MIDWEST BEFORE CONDITIONS SETTLE DOWN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASING CHANCE OF THUNDERSTORMS ON TUESDAY WITH THUNDERSTORMS BECOMING LIKELY BY TUESDAY NIGHT. THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS WILL BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-091330- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 926 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY THROUGH THIS EVENING. THE STRONGEST STORMS WILL APPROACH SEVERE LIMITS DURING THE MID AFTERNOON THROUGH MID EVENING. DAMAGING WIND GUSTS TO NEAR 60 MPH WILL BE THE PRIMARY HAZARD...ESPECIALLY SOUTH OF INTERSTATE 96. BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF HAIL NEAR 1 INCH. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. LOW PRESSURE AND A STALLED FRONT OVER THE NORTHERN GREAT LAKES...ALONG WITH WARM AND HUMID AIR OVER SOUTHEAST MICHIGAN... WILL FUEL THUNDERSTORMS THROUGHOUT THE DAY...BEGINNING WITH SCATTERED COVERAGE DURING THE MORNING...THEN BECOMING MORE NUMEROUS DURING THE AFTERNOON THROUGH MID EVENING. DAYTIME HEATING IS EXPECTED TO LEAD TO NEW STORM FORMATION OR SUPPORT ACTIVITY MOVING IN FROM THE MIDWEST BEFORE CONDITIONS SETTLE DOWN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASING CHANCE OF THUNDERSTORMS ON TUESDAY WITH THUNDERSTORMS BECOMING LIKELY BY TUESDAY NIGHT. THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS WILL BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 147 PM EDT MON JUL 8 2013 MIZ076-083-081830- MONROE MI-WAYNE MI- 147 PM EDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE AND MONROE COUNTIES UNTIL 230 PM EDT... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IDA...OR 6 MILES SOUTHEAST OF DUNDEE... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... LA SALLE AND MAYBEE AROUND 155 PM EDT. SCOFIELD AROUND 200 PM EDT. BOLLES HARBOR AROUND 205 PM EDT. MONROE AROUND 210 PM EDT. STONY POINT AND NEWPORT AROUND 225 PM EDT. ESTRAL BEACH AND SOUTH ROCKWOOD AROUND 230 PM EDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 151 PM EDT MON JUL 8 2013 MIZ049-053>055-060>063-081915- GENESEE-HURON-LAPEER-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA- 151 PM EDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF BAD AXE TO 6 MILES SOUTHWEST OF LAPEER...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... METAMORA BY 200 PM EDT... UBLY AND MARLETTE BY 205 PM EDT... LUM AND ARGYLE BY 210 PM EDT... IMLAY CITY AND DRYDEN BY 220 PM EDT... MINDEN BY 225 PM EDT... HARBOR BEACH AND SANDUSKY BY 230 PM EDT... MELVIN AND DECKERVILLE BY 235 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
153 PM EDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM NON-TSTM WND GST IDA 41.91N 83.57W
07/08/2013 E40 MPH MONROE MI TRAINED SPOTTER
SMALL TREE BRANCHES DOWN, ESTIMATED 3 INCH DIAMETER, NEAR
INTERSECTION OF LEWIS AND IDA WEST
&&
THOMPSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 156 PM EDT MON JUL 8 2013 MIZ068-069-075-076-081845- LIVINGSTON MI-OAKLAND MI-WASHTENAW MI-WAYNE MI- 156 PM EDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE...NORTHEASTERN WASHTENAW...OAKLAND AND EASTERN LIVINGSTON COUNTIES UNTIL 245 PM EDT... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FENTON TO DIXBORO... AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... NEW HUDSON...MILFORD...HOLLY AND HIGHLAND AROUND 205 PM EDT. SALEM AROUND 210 PM EDT. HOLLY STATE RECREATION AREA...WIXOM AND DAVISBURG AROUND 215 PM EDT. COMMERCE...WHITE LAKE...NOVI AND NORTHVILLE AROUND 220 PM EDT. WOLVERINE LAKE AND WALLED LAKE AROUND 225 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 210 PM EDT MON JUL 8 2013 MIZ076-083-081900- MONROE MI-WAYNE MI- 210 PM EDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE AND EASTERN MONROE COUNTIES UNTIL 300 PM EDT... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAYLOR TO 6 MILES EAST OF LUNA PIER...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... WOODHAVEN...ROCKWOOD...STONY POINT AND SOUTH ROCKWOOD AROUND 215 PM EDT. SOUTHGATE AND ESTRAL BEACH AROUND 220 PM EDT. ALLEN PARK...DEARBORN...TRENTON...GIBRALTER...RIVERVIEW AND LINCOLN PARK AROUND 225 PM EDT. MELVINDALE AND WYANDOTTE AROUND 230 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 224 PM EDT MON JUL 8 2013 MIZ069-075-076-081915- OAKLAND MI-WASHTENAW MI-WAYNE MI- 224 PM EDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE...NORTHEASTERN WASHTENAW AND OAKLAND COUNTIES UNTIL 315 PM EDT... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOODRICH TO CANTON...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... CLARKSTON AROUND 230 PM EDT. WEST BLOOMFIELD...WAYNE...FARMINGTON HILLS...WESTLAND...WATERFORD... ORCHARD LAKE...LIVONIA AND FARMINGTON AROUND 235 PM EDT. SYLVAN LAKE...INKSTER AND GARDEN CITY AROUND 240 PM EDT. FRANKLIN AND REDFORD AROUND 245 PM EDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
The Detroit radar (KDTX), 6 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
2 thunderstorm wind. Local standard time, as filed.
A 6 inch diameter tree snapped in half.
A large tree was reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469566, 469567.